Alert archive / New Mexico / Red Flag Warnings in 2019
Red Flag Warning 12, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at May 19, 2019, 2:15 PM MDT for 4 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at May 20, 2019, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 19, 2019, 2:15 PM MDT (20:15 UTC)
- In effect from
- May 20, 2019, 12:00 PM MDT
- Expired
- May 20, 2019, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3693 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at May 19, 2:09 PM MDT, 6 minutes earlier.
Area forecast discussion, May 19, 2:09 PM MDT, 6 minutes before
Area Forecast Discussion
National Weather Service El Paso Tx/Santa Teresa NM
209 PM MDT Sun May 19 2019
.SYNOPSIS...
Strong winds are expected the next couple of days as an upper
level system passes to our north. Sustained winds in excess of 30
mph with widespread blowing dust is expected Monday afternoon as a
cold front passes from west to east across the area. Winds will be
strong again on Tuesday, with gusty east slopes overnight. Dry and
breezy conditions will continue Wednesday into the weekend as rain
chances remain well to our east. Temperatures will be near to
slightly below normal.
&&
.DISCUSSION...
A broad, longwave trough will remain parked over the western half
of the CONUS over the next 7 to 10 days, primarily being blocked
by a stout upper ridge over the southeastern United States.
Consistent southwest flow aloft will promote breezy afternoons,
dry weather, and little change in temperatures day-to-day.
In the short term, a shortwave trough currently centered over CA
will move over the Four Corners region on Monday. Deep lee
cyclogenesis occurring over southeast CO will extend southward
over southern NM and far west TX, with strong winds tomorrow
afternoon. Sustained winds of 30 to 40 mph are expected, with
widespread blowing dust causing visibility issues along the
International Border. Brief rain chances exist Monday evening for
portions of the upper Gila and Sacramento Mountains, though any
rain that does fall will be light. Precipitable water only reaches
0.40" over the mountains, so only isolated rain showers are
forecast for our mountain zones. The passage of a cold front will
cool temperatures slightly Monday and Tuesday, with highs around
10 degrees below average for late May.
Winds will be strong again Tuesday afternoon, likely reaching
Advisory criteria again. Expect another afternoon of dusty
conditions along the border. Winds will be lighter Wednesday
through the weekend, though still breezy. Precipitation chances
the rest of the week rely primarily on the position of the dryline
to our east. GFS and ECMWF are in fair agreement that the dryline
will remain off to our east with storm chances over the
Midland/Pecos areas. We've included token PoPs for eastern
Hudspeth/Otero Counties through the week, but it's beginning to
look like most of the borderland will have to wait till June for
more rain chances.
&&
.AVIATION...Valid 20/00Z-21/00Z...
P6SM SCT-BKN200-250 through 12Z then decreasing clouds to
SCT-BKN120-150 with scattered 3-5SM -TSRA BKN040-050 in the Gila
region. Winds west to southwest 5-15KTS through 15Z then
increasing to 20-30G40KTS with stronger winds on eastern slopes
of area mountains including at KELP where 25-35G50KTS possible
after 18Z.
&&
.FIRE WEATHER...
A couple of upper lows will be affecting the region over the next
week with breezy to windy conditions almost daily. Dry conditions
are expected across the lowlands so will upgrade watch to warning
for Monday except far west and issue a watch for Tuesday over all
the lowlands. Similar conditions for Wednesday as well with
Sacramento mountains possibly reaching criteria. Temperatures
will be cooling down for tomorrow, especially west behind cold
front associated with system, but warming up starting midweek and
into the weekend. Vent rates very good to excellent all week with
breezy to windy conditions expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 64 81 52 81 / 0 0 0 0
Sierra Blanca 59 84 48 80 / 0 0 0 0
Las Cruces 55 75 43 77 / 0 0 0 0
Alamogordo 58 76 43 75 / 0 0 0 0
Cloudcroft 43 53 28 53 / 0 0 20 0
Truth or Consequences 55 69 43 74 / 0 0 0 0
Silver City 47 59 36 65 / 0 30 20 0
Deming 51 72 41 77 / 0 0 0 0
Lordsburg 49 67 39 76 / 0 10 0 0
West El Paso Metro 62 78 50 80 / 0 0 0 0
Dell City 59 83 48 81 / 0 0 0 0
Fort Hancock 64 87 52 85 / 0 0 0 0
Loma Linda 60 76 46 75 / 0 0 0 0
Fabens 63 83 51 84 / 0 0 0 0
Santa Teresa 57 78 46 80 / 0 0 0 0
White Sands HQ 64 76 51 77 / 0 0 0 0
Jornada Range 55 75 42 76 / 0 0 0 0
Hatch 53 73 41 77 / 0 0 0 0
Columbus 56 74 46 79 / 0 0 0 0
Orogrande 59 78 46 77 / 0 0 0 0
Mayhill 49 64 35 63 / 0 0 10 0
Mescalero 47 62 32 62 / 0 0 20 0
Timberon 46 62 32 62 / 0 0 0 0
Winston 41 60 30 65 / 0 20 0 0
Hillsboro 49 66 39 71 / 0 10 0 0
Spaceport 51 71 39 75 / 0 0 0 0
Lake Roberts 41 57 30 63 / 0 30 20 0
Hurley 45 62 35 69 / 0 10 0 0
Cliff 40 63 30 70 / 0 40 20 0
Mule Creek 46 58 35 66 / 0 50 20 0
Faywood 48 64 38 69 / 0 10 0 0
Animas 49 69 38 78 / 0 0 0 0
Hachita 48 71 38 77 / 0 0 0 0
Antelope Wells 50 71 40 77 / 0 0 0 0
Cloverdale 48 64 39 73 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Warning from noon Monday to midnight MDT Monday night
for NMZ411-413>416.
Red Flag Warning from noon to 9 PM MDT Monday for NMZ112.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for NMZ111-112.
Wind Advisory from noon Monday to midnight MDT Monday night for
NMZ401>410-412-417.
TX...High Wind Warning from noon Monday to midnight MDT Monday night
for TXZ418-419.
Red Flag Warning from noon to 9 PM MDT Monday for TXZ055-056.
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for TXZ055-056.
Wind Advisory from noon Monday to midnight MDT Monday night for
TXZ420>424.
&&
30-Dennhardt/26-GrzywaczHazardous weather outlook, May 19, 6:08 AM MDT, 8 hours 7 minutes before
Hazardous Weather Outlook National Weather Service El Paso Tx/Santa Teresa NM 608 AM MDT Sun May 19 2019 NMZ403>417-TXZ418>424-201215- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 608 AM MDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...Today and Tonight Breezy southwesterly winds with gusts to 25-30 mph possible this afternoon, especially west of the Rio Grande valley. .DAYS TWO THROUGH SEVEN...Monday through Saturday Very windy on Monday with sustained winds of 35-45 mph and gusts upwards of 60 mph possible, especially along eastern slopes of area mountains. Blowing dust will be likely, resulting in reduced visibilities in some locations. Hazardous driving conditions will be possible, and small items will be blown around if not tied down. Breezy to windy conditions will continue for Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NMZ401-402-201215- Upper Gila River Valley-Southern Gila Highlands/Black Range- 608 AM MDT Sun May 19 2019 This Hazardous Weather Outlook is for portions of southwest New Mexico. .DAY ONE...Today and Tonight Breezy southwesterly winds with gusts to 25-30 mph possible this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday Westerly winds of 25-35 mph with gusts upwards of 45 mph are expected on Monday. Hazardous driving conditions will be possible, especially for high profile vehicles. Small items will be blown around if not tied down. A few thunderstorms will also be possible Monday afternoon and evening. Breezy to windy conditions will continue for Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. Pegram
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 4:47 AM MDT | High Wind Watch | EPZ | Doña Ana, Otero | 10 hr |
| May 19, 2:15 PM MDT | Fire Weather Watch | EPZ | Doña Ana, Grant, Hidalgo, Lincoln, Luna, Otero and 1 more | 25 hr |
| May 19, 2:20 PM MDT | High Wind Warning | EPZ | Doña Ana, Otero | 34 hr |
| May 19, 2:20 PM MDT | Wind Advisory | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 31 hr |
Nearby
Red Flag Warnings in New Mexico, 2019Red Flag Warnings in Texas, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.